MAUDE Adverse Event Report: COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: lead tech.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a thal-quick abscess drainage set for an unknown procedure.During the procedure, it was noted that the distal tip of the obturator had a slit, which resulted in the shearing of the amplatz wire.This occurred with two devices of the same lot.Additional information regarding the event and patient outcome has been requested but is currently unknown.
 
Additional Manufacturer Narrative
Correction: upon receiving additional information from the customer regarding the failure mode, this event is not reportable.It was previously thought the wire guides that sheared were the cook wire guides provided in the set, but the customer confirmed the wire guides used were not those provided in the set.Additionally, the customer returned only two split dilators.No wire guides were returned.Therefore, it cannot be confirmed that the wire guides in this event are cook wire guides.A review of risk documentation does not indicate that the failure "split dilator" is likely to cause serious injury if it were to reoccur.As there are no recorded incidences of serious injury due to the complaint event, and it is not likely that serious injury would result if the event were to recur, per 21cfr part 803.50 the complaint event is considered not reportable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information from the customer indicates the procedure was a drain change over the wire in an abdominal abscess.No adverse effects or portions of the device remained in the patient.Additionally, the wire used was not a wire included in the set.The customer only returned two split dilators, no wire guide was received.

Brand Name
THAL-QUICK ABSCESS DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11362001
Report Number1820334-2021-00375
Device Sequence Number4170482
Product Code GBX
UDI-Device Identifier00827002063488
UDI-Public(01)00827002063488(17)231124(10)13532948
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberN/A
Device Catalogue NumberTQAS-2400-J
Device Lot Number13532948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1